Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243289] of Paul S. Aspinwall

Papers Published

  1. Aspinwall, PS; Plesser, MR, T-duality can fail, The Journal of High Energy Physics, vol. 3 no. 8 (1999), pp. XI-18, ISSN 1029-8479 [hep-th/9905036]
    (last updated on 2017/12/11)

    Abstract:
    We show that T-duality can be broken by non-perturbative effects in string coupling. The T-duality in question is that of the 2-torus when the heterotic string is compactified on K3xT2. This case is compared carefully to a situation where T-duality appears to work. A holonomy argument is presented to show that T-dualities (and general U-dualities) should only be expected for large amounts of supersymmetry. This breaking of R ↔ 1/R symmetry raises some interesting questions in string theory which we discuss. Finally we discuss how the classical modular group of a 2-torus appears to be broken too.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320